MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL

GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Model Number 7206.1070
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a screw broke about 7 months after implantation and required surgery to remove.The implantation occurred on (b)(6) 2025 and had to be removed on (b)(6) 2026 due to several distal 4.5mm locking screw breakages and cancellous screws backing out.The screws broke at the neck of the screw, leaving the screw heads in the plate.This event is associated with the three (3) other distal screws that were broken, the cancellous screw that backed out, the non-locking screws, and the plate, which all were removed from the patient.The patient initially presented with a distal femur non-union and underwent part one of a masquelet surgery, which consisted of an antibiotic loaded cement spacer, an anthem distal femur plate and screws, and independent lag screws.The patient did not return for part two of the masquelet surgery, which is typically performed 4-8 weeks after the initial procedure, and involves removing the cement spacer and replacing it with bone graft.Failure to carry out the second stage of the procedure in the suggested timeframe comes with a high risk of failed bone union, hardware failure, and infection of the spacer.The patient also has a bmi that is a contraindication of the anthem distal femur system.The combination of these factors is very likely the reason for the screw breakages and backout.They confirmed that the plate and screws that were loaded in the plate were removed from the patient and disposed of appropriately.The independent broken lag screws were left in the patient as the surgeon did not think it would have any adverse effect on the patient.The surgeon used a retrograde nail with a lateral locking washer plate in the revision surgery.The screw was not returned for evaluation, therefore, the dhr and ncmr record could not be evaluated.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the patient had original surgery for a left distal femur fracture (b)(6) 2025.The patient was having a revision surgery done due to a nonunion.The distal locking screws in the plate sheared off and the cancellous screw backed out.There were also 4 lag screws in the patient and 2 of the were broken as well.The surgeon did not remove any of the lag screws as he did not feel it would have any adverse effect to the patient.The surgeon took out the plate and all the screws for the plate, used the synthes ria and then put in one of our 12x360 retrograde nail and left retrograde locking washer plate.During today's surgery some samples were sent to pathology and one of the samples did come back with a neutrophils range of 5-10 which indicates a possible infection.After the original surgery on (b)(6) 2025, patient did not return for part 2 of masquelet.

Brand Name
ANTHEM
Common Device Name
INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25221674
Report Number3004142400-2026-00104
Device Sequence Number13262138
Product Code HRS
UDI-Device Identifier00193982175191
UDI-Public00193982175191
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K213591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7206.1070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale
Patient Weight152 KG
Patient RaceWhite